Natasha Hamilton has revealed that her son suffered a ‘shocking’ reaction to a henna tattoo that he’d had done on a family holiday.
The Atomic Kitten star shared a picture of six-year-old Alfie’s leg looking raised and sore, explaining to her 160,000 followers that he’d had a ‘terrible’ experience with the temporary inking.
‘This is a terrible reaction my son has had after getting a henna tatoo on holiday. It reacted after a week when he went swimming back home😔😠’ she wrote.
‘He’s fine, no pain but we just hope that it doesn’t scar now….little trooper but angry that it happened! Never again!’
She added to OK! magazine: ‘We were so shocked to see it happen after having it for nearly two weeks. It reacted with chlorine when swimming and burnt his skin. He is fine now, no pain just left with the raised sore skin.’
Fans were quick to send Natasha, who is also mum to Josh, 14, Harry, 12, and two-year-old Ella, sympathetic messages about the ordeal, with many saying that their own children had had similar experiences.
‘That happened to my daughter.. it will fade and you won’t see anything in time but she has a reaction now to hair dye,’ one commented, whilst another said: ‘I was about 2let my daughter have 1of these in Egypt then family next 2 us told us this happened to their son. Not safe!’
‘Same thing happenned to my grandson it took a year for it to fade keep creaming it xx’ a third advised.
Henna tattoos are often readily available in holiday resorts, but the NHS warns that parents should be wary of black henna in particular, stating that although not everyone will have a reaction, it can be painful if they do.
‘”The signs range from discomfort, such as burning or tingling, to painful stinging, swelling, redness and blistering of the skin,’ details Dr Chris Flower, director general of the Cosmetic, Toiletry and Perfumery Association ‘This can become very severe and lead to permanent scarring of the skin in the outline of the tattoo.’
If you or your child experince a reaction like this, you are advised to contact a doctor immediately.